Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 60, NWS Milwaukee, WI

June 18, 2017

NWS Milwaukee, WI issued this small craft advisory at Jun 18, 2017, 3:05 AM CDT. It took effect at Jun 18, 2017, 9:15 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2017, 3:05 AM CDT (08:05 UTC)
In effect from
Jun 18, 2017, 9:15 AM CDT
Expired
Jun 18, 2017, 7:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

721 
WHUS73 KMKX 180805
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 AM CDT SUN JUN 18 2017

...BREEZY WEST WINDS TODAY...


LMZ643>646-181615-
/O.NEW.KMKX.SC.Y.0060.170618T1600Z-170619T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 AM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 7 PM CDT THIS EVENING. 


* WINDS: WEST WINDS INCREASING TO AROUND 15 KNOTS WITH GUSTS UP TO
  25 KNOTS FROM THE LATE MORNING THROUGH THE AFTERNOON. 

* WAVES: 1 TO 2 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
3 follow-up statements
174 
WHUS73 KMKX 181415
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 AM CDT SUN JUN 18 2017

...BREEZY WEST WINDS TODAY...

LMZ643>646-182215-
/O.EXT.KMKX.SC.Y.0060.170618T1415Z-170619T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
915 AM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST WINDS AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS THROUGH
  THE AFTERNOON. 

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
966 
WHUS73 KMKX 181936
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT SUN JUN 18 2017

...BREEZY WEST WINDS TODAY...

LMZ643>646-190000-
/O.CON.KMKX.SC.Y.0060.000000T0000Z-170619T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
236 PM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: WEST WINDS AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS 
  THROUGH THE AFTERNOON. 

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
056 
WHUS73 KMKX 182356
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT SUN JUN 18 2017

...WINDS WILL CONTINUE TO DIMINISH THIS EVENING...

LMZ643>646-190100-
/O.EXP.KMKX.SC.Y.0060.000000T0000Z-170619T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
656 PM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING.

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 11:54 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 17, 11:54 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1154 PM CDT Sat Jun 17 2017

.UPDATE...

Partly cloudy skies, then still another area of showers/isolated
thunderstorms expected later tonight, especially north areas with
the mid level shortwave.

&&

.AVIATION(06Z TAFS)...

Partly cloudy with patchy mainly MVFR fog. More showers/thunderstorms
expected during the early morning spreading in from the
northwest. Lower ceilings (MVFR) and visibilities (IFR) are
possible with any storms. Brief ceilings of 1000-2000 are
possible Sunday morning, becoming 3000-4000ft during the
afternoon. Scattered mainly afternoon showers. West winds will
gust 20-25 knots on Sunday.

&&

.PREV DISCUSSION... (Issued 923 PM CDT Sat Jun 17 2017)

UPDATE...

Still another area of thunderstorms expected later tonight,
especially north areas with the mid level shortwave.

AVIATION(21Z TAFS)...

More showers/thunderstorms expected later tonight spreading in
from the northwest. Lower ceilings (MVFR) and visibilities (IFR)
are possible with any storms, but otherwise VFR conditions are
expected through tonight. Brief ceilings of 1000-2000 are possible
Sunday morning, becoming 3000-4000ft during the afternoon. Scattered
mainly afternoon showers. West winds will gust 20-25 knots on
Sunday.

MARINE...

Winds and waves will remain below small craft levels. West winds
will gust around 20 to 25 knots on Sunday. May see some transient
fog. West winds later tonight should scour this out.

PREV DISCUSSION... (Issued 318 PM CDT Sat Jun 17 2017)

DISCUSSION...

TONIGHT and SUNDAY...Forecast Confidence is medium...
A few showers are pushing into the region this afternoon with a
weak shortwave that will move across the region late this
afternoon. Isolated showers and maybe a thunderstorm is possible
this evening with instability lingering and an 850mb thermal
ridge nudging into the region. A surface front is departing the
state keeping the threat for severe storms further south across
Illinois. A strong upper trough will approach the region tonight
and upper divergence increases in response. A surface low will
move into northern WI. There is a chance for precip and thunder
with these features later this evening. Thunder chances diminish
after midnight. Sunday morning, precip chances will be more toward
central WI, closer to the surface low.

Temperatures will be cooler on Sunday with the passage of the
upper trough. Scattered cumulus expected during the afternoon,
while closer to central WI it may be overcast. West winds will be
a little gusty. Cyclonic flow will linger and low level lapse
rates will be steep so can't rule out a few showers and maybe a
thunderstorm popping up in the afternoon.

Monday and Tuesday...Forecast confidence is medium.

An upper level trough will be drifting across the area during the
period. The cooler air aloft will combine with the peak heating of
the afternoon to produce scattered showers and possible
thunderstorms primarily in the afternoon and early evening. No
severe weather expected. Temps will remain much cooler...in the
70s.

Wednesday through Saturday...Forecast confidence is medium.

Once the upper trough moves off, we get into a fast, more zonal
flow. A few short waves will clip through the region in this
faster flow. One comes through Wednesday afternoon into Wednesday
night and another on Friday. These will bring a chance of showers
and storms. At this point, there doesn't appear to be much concern
for severe weather. Temperatures remain at or just below normal
through the end of the week.

AVIATION(21Z TAFS)...
There is a small chance for some showers and maybe a thunderstorm
this evening. Lower ceilings and visibilities are possible with
any storms, but otherwise VFR conditions are expected through
tonight. Ceilings of 1000-2000 are possible Sunday morning,
becoming 3000-4000ft during the afternoon. West winds will gust
20-25 knots on Sunday.

MARINE...
Winds and waves will remain below small craft levels. West winds
will gust around 20 knots on Sunday. See some transient fog on
webcams. West winds later tonight should scour this out.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Hentz
Tonight/Sunday and Aviation/Marine...Marquardt
Sunday Night through Saturday...Davis
Hazardous weather outlook, Jun 17, 10:43 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1043 PM CDT Sat Jun 17 2017

WIZ046-047-051-052-056>060-062>072-190345-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1043 PM CDT Sat Jun 17 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms late.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There are chances of thunderstorms at times from Sunday through
Friday. No severe weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

LMZ643>646-190345-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1043 PM CDT Sat Jun 17 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

There is a chance for thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Westerly winds will approach Small Craft Advisory levels on
Sunday.

There are chances of thunderstorms at times from Sunday through
Friday.

Hentz

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 17, 9:16 PM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
916 PM CDT SAT JUN 17 2017

WIZ071-072-180245-
Racine-Kenosha-
916 PM CDT SAT JUN 17 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RACINE AND KENOSHA
COUNTIES...

At 915 PM CDT, a strong thunderstorm was located over Camp Lake,
moving east at 40 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Union
Grove, Paddock Lake, Camp Lake, Silver Lake, Salem, Bristol, Elmwood
Park, Bassett and New Munster.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4261 8826 4276 8777 4271 8777 4267 8779
      4266 8781 4261 8782 4259 8781 4250 8781
      4250 8821
TIME...MOT...LOC 0215Z 252DEG 35KT 4255 8813

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:15 PM CDTSpecial Weather StatementMKXRock30 min
Jun 17, 7:45 PM CDTSpecial Weather StatementMKXRacine15 min
Jun 17, 7:47 PM CDTSpecial Weather StatementMKXWalworth13 min
Jun 17, 8:30 PM CDTSpecial Weather StatementMKXKenosha, Racine30 min
Jun 17, 9:16 PM CDTSpecial Weather StatementMKXKenosha29 min

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.